Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 44, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 12, 2001, 9:53 AM CST for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 12, 2001, 9:53 AM CST (15:53 UTC)
- Expired
- Nov 12, 2001, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 121554 FFWFTW TXC309-121900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 953 AM CST MON NOV 12 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 PM CST * AT 953 AM CST...THE MCLENNAN COUNTY EMERGENCY MANAGEMENT OFFICE REPORTED FLOODING OVER EASTERN MCLENNAN COUNTY BETWEEN WEST....NORTHCREST...AND MOUNT CALM. A HOUSE WAS FLOODED IN THE LEROY AREA...AND THERE WERE NUMEROUS REPORTS OF ROAD FLOODING. RADAR ESTIMATES THAT 4 TO 8 INCHES OF RAIN HAS FALLEN IN THIS AREA...WITH ISOLATED 10 INCH AMOUNTS JUST SOUTHWEST OF LEROY. WIDESPREAD RAIN WILL CONTINUE THROUGH NOON...AND THIS WILL RESULT IN ADDITIONAL FLASH FLOODING. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH. LAT...LON 3165 9746 3126 9733 3152 9686 3186 9699
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 4:10 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Nov 12, 4:10 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CST MON NOV 12 2001
WEAK UPPER LOW CONTINUES TO MOVE SLOWLY EASTWARD THROUGH NORTH TEXAS
THIS MORNING...BUT SHOULD BE OUT OF ALL BUT THE SOUTHEAST PART OF THE
AREA BY THIS EVENING. NEXT BOUT OF WEATHER COULD MOVE INTO REGION AS
EARLY AS WEDNESDAY AS MODELS PERSIST IN CLOSING OFF A LOW IN THE
SOUTHWESTERN U.S. AND LETTING IT REMAIN THERE FOR SEVERAL
DAYS...THEN EJECTING IT THE LATTER PART OF THE WEEKEND.
IN THE MEANTIME...LOOK FOR HUMID AIRMASS TO REMAIN OVER THE AREA
THIS WEEK...WITH TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMS. MOS
TEMPS ARE A BIT WARM...BUT POPS ARE FAIRLY CLOSE.
DFW 68 58 73 60 / 30 10 10 10
ACT 70 59 75 60 / 50 10 10 10
.FWD...DENSE FOG ADVISORY THROUGH 10 AM FOR THE NORTH CENTRAL
PART OF NORTH TEXAS
42In the hours before
Special weather statement, Nov 12, 4:35 AM CST, 5 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 435 AM CST MON NOV 12 2001 ...THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE ACROSS NORTH TEXAS WILL MOVE SLOWLY EASTWARD TODAY AND TONIGHT. A VERY MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL SUPPORT ISOLATED THUNDERSTORMS THROUGH EARLY THIS EVENING... ESPECIALLY EAST OF INTERSTATE 35. THE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LEVELS. ...FOG... DENSE FOG WILL CAUSE HAZARDOUS DRIVING CONDITIONS THIS MORNING... WITH VISIBILITIES BELOW ONE QUARTER MILE IN MANY AREAS. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. CONDITIONS WILL SLOWLY IMPROVE AFTER DAYBREAK...WITH THE FOG LIFTING BY MID DAY. 09
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 6:59 AM CST | Flash Flood Warning | FWD | McLennan | 3 hr |
| Nov 12, 9:05 AM CST | Flash Flood Warning | FWD | Hill | 14 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.